Follow

Toxic Shock Syndrome

Tampons are associated with Toxic Shock Syndrome (TSS). Toxic Shock Syndrome is a rare disease which may have serious consequences. Warning signs of TSS, e.g., sudden fever (usually 102deg. or more) and vomiting, diarrhea, fainting or near fainting when standing up, dizziness, or a rash that looks like a sunburn. If these or other signs of TSS appear, remove the tampon at once and seek medical attention immediately. The risk of TSS exists for all people using tampons during their menstrual period. The reported risks are higher to people under 30 years of age and teenagers. TSS is a rare but serious disease that may cause death. The incidence of TSS is estimated to be 1 to 17 cases per 100,000 menstruating women and girls per year. The risk of Toxic Shock Syndrome (TSS) increases with higher absorbency. Using tampons with the minimum absorbency needed to control menstrual flow in order to reduce the risk of contracting TSS. Avoiding the risk of getting tampon-associated TSS by not using tampons, and reducing the risk of getting TSS by alternating tampon use with sanitary napkin use during menstrual periods. Seek medical attention before again using tampons if TSS warning signs have occurred in the past, or if women have any questions about TSS or tampon use.

Was this article helpful?
0 out of 0 found this helpful
Have more questions? Submit a request

0 Comments

Article is closed for comments.